Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 6 (2010), 097, 10 pages      arXiv:1010.0641
Contribution to the Proceedings of the Workshop “Supersymmetric Quantum Mechanics and Spectral Design”

A Family of Exactly Solvable Radial Quantum Systems on Space of Non-Constant Curvature with Accidental Degeneracy in the Spectrum

Orlando Ragnisco and Danilo Riglioni
Dipartimento di Fisica Universitá Roma Tre and Istituto Nazionale di Fisica Nucleare, Sezione di Roma, I-00146 Roma, Italy

Received October 05, 2010, in final form December 07, 2010; Published online December 15, 2010

A novel family of exactly solvable quantum systems on curved space is presented. The family is the quantum version of the classical Perlick family, which comprises all maximally superintegrable 3-dimensional Hamiltonian systems with spherical symmetry. The high number of symmetries (both geometrical and dynamical) exhibited by the classical systems has a counterpart in the accidental degeneracy in the spectrum of the quantum systems. This family of quantum problem is completely solved with the techniques of the SUSYQM (supersymmetric quantum mechanics). We also analyze in detail the ordering problem arising in the quantization of the kinetic term of the classical Hamiltonian, stressing the link existing between two physically meaningful quantizations: the geometrical quantization and the position dependent mass quantization.

Key words: superintegrable quantum systems; curved spaces; PDM and LB quantisation.

pdf (215 kb)   ps (159 kb)   tex (14 kb)


  1. Arnold V.I., Mathematical methods of classical mechanics, 2nd ed., Graduate Texts in Mathematics, Vol. 60, Springer-Verlag, New York, 1989.
  2. Gritsev V.V., Kurochkin Yu.A., Model of excitations in quantum dots based on quantum mechanics in space of constant curvature, Phys. Rev. B 64 (2001), 035308, 9 pages.
  3. Quesne C., Tkachuk V.M., Deformed algebras,position-dependent effective masses and curved spaces: an exactly solvable Coulomb problem, J. Phys. A: Math. Gen. 37 (2004), 4267-4281, math-ph/0403047.
  4. Bagchi B., Quesne C., Roychoudury R., Pseudo-Hermitian versus Hermitian position-dependent-mass Hamiltonians in a perturbative framework, J. Phys. A: Math. Gen. 39 (2006), L127-L134, quant-ph/0511182.
  5. Cruz y Cruz S., Negro J., Nieto L.M., Classical and quantum position-dependent mass harmonic oscillators, Phys. Lett. A 369 (2007), 400-406.
  6. Mazharimousavi S., Mustafa O., Flatland position-dependent mass: polar coordinates, separability and exact solvability, SIGMA 6 (2010), 088, 8 pages, arXiv:1003.3003.
  7. Tanaka T., N-fold supersimmetry in quantum systems with position-dependent mass, J. Phys. A: Math. Gen. 39 (2006), 219-234, quant-ph/0509132.
  8. Bertrand J., Théorème relatif au mouvement d'un point attiré vers un centre fixe, C. R. Math. Acad. Sci. Paris 77 (1873), 849-853.
  9. Perlick V., Bertrand spacetimes, Classical Quantum Gravity 9 (1992), 1009-1021.
  10. Marquette I., Superintegrability with third order integrals of motion, cubic algebras, and supersymmetric quantum mechanics. II. Painlevé trascendent potentials, J. Math. Phys. 50 (2009), 095202, 18 pages, arXiv:0811.1568.
  11. Ballesteros A., Enciso A., Herranz F.J., Ragnisco O., Bertrand spacetimes as Kepler/oscillator potentials, Classical Quantum Gravity 25 (2008), 165005, 13 pages, arXiv:0803.3430.
  12. Iwai T., Katayama N., Multifold Kepler systems - dynamical systems all of whose bounded trajectories are closed, J. Math. Phys. 36 (1995), 1790-1811.
  13. Ballesteros A., Enciso A., Herranz F.J., Ragnisco O., Hamiltonian systems admitting a Runge-Lenz vector and an optimal extension of Bertrand's theorem to curved manifolds, Comm. Math. Phys. 290 (2009), 1033-1049, arXiv:0810.0999.
  14. von Roos O., Position-dependent effective masses in semiconductor theory, Phys. Rev. B 27 (1983), 7547-7752.
  15. Schrödinger E., A method of determining quantum mechanical eigenvalues and eigenfunctions, Proc. Roy. Irish Acad. Sect. A 46 (1940), 9-16.
    Schrödinger E., Further studies on solving eigenvalue problems by factorization, Proc. Roy. Irish Acad. Sect. A 46 (1941), 183-206.
  16. Infield L., Schild A., A note on the Kepler problem in a space of constant negative curvature, Phys. Rev. 67 (1945), 121-122.
  17. Higgs P.W., Dynamical symmetries in a spherical geometry. I, J. Phys. A: Math. Gen. 12 (1979), 309-323.
  18. Leemon H.I., Dynamical symmetries in a spherical geometry. II, J. Phys. A: Math. Gen. 12 (1979), 489-501.
  19. Kalnins E.G., Miller W. Jr., Pogosyan G.S., Coulomb-oscillator duality in spaces of constant curvature, J. Math. Phys. 41 (2000), 2629-2657, quant-ph/9906055.
  20. Cariñena J.F., Rañada M.F., Santander M., Central potentials on spaces of constant curvature: the Kepler problem on the two-dimensional sphere S2 and hyperbolic plane H2, J. Math. Phys. 46 (2005), 052702, 25 pages, math-ph/0504016.
  21. Bagrov V.G., Samsonov B.F., Darboux transformation, factorization, and supersymmetry in one-dimensional quantum mechanics, Theoret. and Math. Phys. 104 (1995), 1051-1060.
  22. Iwai T., Uwano Y., Katayama N., Quantization of the multifold Kepler system, J. Math. Phys. 37 (1996), 608-624.

Previous article   Next article   Contents of Volume 6 (2010)